Alert archive / Utah / Hard Freeze Warnings in 2012
Hard Freeze Warning 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this hard freeze warning at Oct 4, 2012, 3:04 PM MDT. It took effect at Oct 5, 2012, 12:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2012, 3:04 PM MDT (21:04 UTC)
- In effect from
- Oct 5, 2012, 12:00 AM MDT
- Expired
- Oct 5, 2012, 6:54 AM MDT
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
599 WWUS75 KSLC 042104 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 304 PM MDT THU OCT 4 2012 UTZ011-050515- /O.NEW.KSLC.HZ.W.0007.121005T0600Z-121005T1500Z/ WESTERN UINTA BASIN- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT 304 PM MDT THU OCT 4 2012 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. * AFFECTED AREA: THE WESTERN UINTA BASIN...INCLUDING THE CITIES OF DUCHESNE AND ROOSEVELT. * TEMPERATURES: TEMPERATURES ARE EXPECTED TO DROP TO 28 DEGREES OR BELOW OVER MOST OF THE AREA EARLY FRIDAY MORNING. * IMPACTS: COLD TEMPERATURES WILL IMPACT SENSITIVE VEGETATION...INCLUDING IN THE AGRICULTURAL AREAS OF THE WESTERN UINTA BASIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
859 WWUS75 KSLC 050339 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 939 PM MDT THU OCT 4 2012 UTZ011-051500- /O.CON.KSLC.HZ.W.0007.121005T0600Z-121005T1500Z/ WESTERN UINTA BASIN- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT 939 PM MDT THU OCT 4 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY. * AFFECTED AREA: THE WESTERN UINTA BASIN. * TEMPERATURES: TEMPERATURES ARE EXPECTED TO DROP TO 28 DEGREES OR BELOW OVER MOST OF THE AREA EARLY FRIDAY MORNING. * IMPACTS: COLD TEMPERATURES WILL IMPACT SENSITIVE VEGETATION... INCLUDING IN THE AGRICULTURAL AREAS OF THE WESTERN UINTA BASIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
839 WWUS75 KSLC 051254 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 654 AM MDT FRI OCT 5 2012 UTZ011-051400- /O.CAN.KSLC.HZ.W.0007.000000T0000Z-121005T1500Z/ WESTERN UINTA BASIN- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT 654 AM MDT FRI OCT 5 2012 ...HARD FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE HARD FREEZE WARNING. TEMPERATURES IN THE WESTERN UINTA BASIN ARE NO LONGER EXPECTED TO DIP BELOW HARD FREEZE LEVELS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this hard freeze warning went out at Oct 4, 9:41 AM MDT, 5 hours 23 minutes earlier.
Area forecast discussion, Oct 4, 9:41 AM MDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 941 AM MDT THU OCT 4 2012 .SYNOPSIS...A DRY...STABLE AND COOL NORTHWEST FLOW WILL REMAIN OVER UTAH THROUGH THE WEEKEND. && .DISCUSSION...A DRY AND STABLE WEST-NORTHWEST FLOW HAS SETTLED OVER THE CWA THIS MORNING...SOUTH OF A BROAD TROUGH THAT IS CURRENTLY OVER MUCH OF THE NORTH-CENTRAL PART OF THE CONUS. CLEAR SKIES EXIST ACROSS THE NORTHERN TWO-THIRDS OF THE FORECAST AREA...WHILE SOME MID-TO-HIGH LEVEL CLOUDS MOVE ACROSS THE SOUTHERN THIRD OF UTAH IN THE WESTERLY FLOW. MODELS INDICATE A CHANCE OF SOME CUMULUS DEVELOPMENT OVER THE FAR SOUTHERN AND EASTERN PORTIONS OF THE STATE THIS AFTERNOON...BUT THUNDERSTORMS DO NOT SEEM LIKELY IN OUR FORECAST AREA AT THIS TIME. WITH STABLE WEATHER CONTINUING THROUGH THE FIRST HALF OF THE FORECAST PERIOD...THE MAJOR FOCUS WILL BE ON TEMPERATURES...AS REINFORCING SHOTS OF COLD AIR MOVE INTO THE AREA FROM THE NORTH. WILL LIKELY PUT FROST IN THE FORECAST FOR TONIGHT ALONG THE WASATCH FRONT...AND WILL TAKE A CLOSE LOOK AT TEMPERATURE TRENDS TO SEE IF ANY HARD FREEZE HEADLINES SHOULD BE CONSIDERED FOR THE NEXT FEW DAYS. A MINOR UPDATE TO THE FORECAST WAS ISSUED EARLIER THIS MORNING...TO ADD ADDITIONAL CLOUD COVER TO THE SOUTHERN PORTIONS OF UTAH THROUGH TODAY. OTHERWISE...THE FORECAST LOOKS GOOD...AND NO FURTHER UPDATES ARE PLANNED FOR THIS MORNING. && .AVIATION...LIGHT SOUTHERLY WINDS AT THE KSLC TERMINAL WILL SHIFT TO LIGHT NORTHERLY AROUND 17-18Z THEN RETURN TO LIGHT SOUTHERLY AROUND 03-04Z. VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD UNDER CLEAR SKIES. && .FIRE WEATHER...DRY STABLE CONDITIONS WILL PREVAIL ACROSS MUCH OF THE AREA TODAY...ALTHOUGH BREEZY AFTERNOON WEST TO SOUTHWEST WINDS WILL DEVELOP ACROSS THE MOUNTAINS AND THE SOUTH PROVIDING GOOD HORIZONTAL TRANSPORT. ANOTHER WEAK DRY COLD FRONT WILL CROSS THE DISTRICT TONIGHT WITH COOL STABLE CONDITIONS AGAIN FRIDAY ACROSS THE NORTH AND WEST. LOCALLY BREEZY NORTHWEST WINDS WILL DEVELOP OVER THE HIGHER TERRAIN FRIDAY AFTERNOON AND COULD SPREAD INTO PORTIONS OF THE EASTERN UTAH BASINS. EVEN THOUGH THE AIRMASS WILL BE VERY DRY SPEEDS IN THE VALLEYS SHOULD REMAIN BELOW CRITICAL VALUES. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SCHOENING/WILENSKY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Oct 4, 3:04 PM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 304 PM MDT THU OCT 4 2012 UTZ001>016-019>021-517-518-WYZ021-051315- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 304 PM MDT THU OCT 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT THE WESTERN UINTA BASIN WILL EXPERIENCE ITS FIRST HARD FREEZE OF THE SEASON THURSDAY NIGHT AND FRIDAY MORNING...IMPACTING AGRICULTURAL AREAS WITH TEMPERATURES AT OR BELOW 28 DEGREES. COLDER AREAS THAT HAVE ALREADY FROZEN THE PAST FEW NIGHTS WILL AGAIN EXPERIENCE FREEZING TEMPERATURES. OTHER AREAS WILL REMAIN ABOVE 28 DEGREES BUT MAY STILL EXPERIENCE FROST...INCLUDING BUT NOT LIMITED TO THE WASATCH FRONT...WEST CENTRAL UTAH...AND THE SEVIER VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NIGHTS WILL REMAIN COLD...AND ADDITIONAL VALLEY LOCATIONS COULD EXPERIENCE THEIR FIRST HARD FREEZE OF THE SEASON OVER THE WEEKEND. A PACIFIC STORM SYSTEM WILL MOVE INTO THE WESTERN UNITED STATES DURING THE FIRST HALF OF NEXT WEEK...INCREASING THE CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Hard Freeze Warnings in Utah, 2012Every hard freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.